Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 4, NWS Amarillo, TX

October 25, 201216 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this freeze warning at Oct 25, 2012, 4:08 AM CDT for 16 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Oct 26, 2012, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2012, 4:08 AM CDT (09:08 UTC)
In effect from
Oct 26, 2012, 1:00 AM CDT
Expired
Oct 26, 2012, 10:00 AM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2287 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WWUS74 KAMA 250908
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
408 AM CDT THU OCT 25 2012

OKZ002-003-TXZ002>005-007>010-012>014-016>018-251800-
/O.UPG.KAMA.FZ.A.0003.121026T0600Z-121026T1500Z/
/O.NEW.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/
/O.UPG.KAMA.FZ.A.0004.121027T0300Z-121027T1500Z/
/O.NEW.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE
408 AM CDT THU OCT 25 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. A
FREEZE WARNING HAS ALSO BEEN ISSUED FROM 10 PM FRIDAY TO 10 AM
CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND
  WESTERN...CENTRAL AND NORTHEASTERN TEXAS PANHANDLE AS LOWS WILL
  RANGE FROM THE UPPER 20S TO LOWER 30S. A WIDESPREAD KILLING FREEZE
  IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS
  TEMPERATURES WILL BE IN THE 20S.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO
  FRIDAY MORNING...AND AGAIN LATE FRIDAY EVENING INTO SATURDAY
  MORNING.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ015-019-020-251800-
/O.UPG.KAMA.FZ.A.0004.121027T0300Z-121027T1500Z/
/O.NEW.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON...
WELLINGTON
408 AM CDT THU OCT 25 2012

...FREEZE WARNING IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO 10 AM CDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...A FREEZE IS EXPECTED ACROSS THE SOUTHEAST TEXAS PANHANDLE
  FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE FRIDAY 
  EVENING INTO SATURDAY MORNING. 

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JOHNSON
4 follow-up statements
587 
WWUS74 KAMA 251721
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1221 PM CDT THU OCT 25 2012

OKZ002-003-TXZ002>005-007>010-012>014-016>018-260130-
/O.CON.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE
1221 PM CDT THU OCT 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM
CDT SATURDAY...

* EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND 
  WESTERN...CENTRAL AND NORTHEASTERN TEXAS PANHANDLE AS LOWS 
  WILL RANGE FROM THE UPPER 20S TO LOWER 30S. A WIDESPREAD 
  KILLING FREEZE IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES 
  FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO 
  FRIDAY MORNING...AND AGAIN LATE FRIDAY EVENING INTO SATURDAY 
  MORNING. 

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ015-019-020-260130-
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON...
WELLINGTON
1221 PM CDT THU OCT 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM
CDT SATURDAY...

* EVENT...A FREEZE IS EXPECTED ACROSS THE SOUTHEAST TEXAS 
  PANHANDLE FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE FRIDAY 
  EVENING INTO SATURDAY MORNING. 

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
986 
WWUS74 KAMA 252102
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT THU OCT 25 2012

TXZ015-019-260515-
/O.EXA.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
WHEELER-DONLEY-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON
402 PM CDT THU OCT 25 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. THIS
FREEZE WARNING IS IN ADDITION TO THE FREEZE WARNING ALREADY IN EFFECT
FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY. 

* EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND ALL
  BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE TONIGHT AS LOWS WILL
  RANGE FROM THE UPPER 20S TO LOWER 30S. A WIDESPREAD KILLING FREEZE
  IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS
  TEMPERATURES WILL BE IN THE 20S.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO EARLY
  FRIDAY MORNING AND AGAIN LATE FRIDAY EVENING INTO SATURDAY MORNING.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OKZ002-003-TXZ002>005-007>010-012>014-016>018-260515-
/O.CON.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE
402 PM CDT THU OCT 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM
CDT SATURDAY...

* EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND ALL
  BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE TONIGHT AS LOWS WILL
  RANGE FROM THE UPPER 20S TO LOWER 30S. A WIDESPREAD KILLING FREEZE
  IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES FRIDAY NIGHT AS
  TEMPERATURES WILL BE IN THE 20S.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO 
  FRIDAY MORNING...AND AGAIN LATE FRIDAY EVENING INTO SATURDAY 
  MORNING. 

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ020-260515-
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
COLLINGSWORTH-
INCLUDING THE CITY OF...WELLINGTON
402 PM CDT THU OCT 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM
CDT SATURDAY...

* EVENT...A FREEZE IS EXPECTED ACROSS THE SOUTHEAST TEXAS 
  PANHANDLE FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE FRIDAY 
  EVENING INTO SATURDAY MORNING. 

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
132 
WWUS74 KAMA 260430
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1130 PM CDT THU OCT 25 2012

OKZ002-003-TXZ002>005-007>010-012>019-261200-
/O.CON.KAMA.FZ.W.0004.121026T0600Z-121026T1500Z/
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON
1130 PM CDT THU OCT 25 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM
CDT SATURDAY...

* EVENT...A FREEZE IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND 
  ALL BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE TONIGHT AS LOWS 
  WILL RANGE FROM THE MID 20S TO LOWER 30S. A WIDESPREAD 
  KILLING FREEZE IS THEN EXPECTED ACROSS ALL OF THE PANHANDLES 
  FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO 
  FRIDAY MORNING...AND AGAIN LATE FRIDAY EVENING INTO SATURDAY 
  MORNING. 

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ020-261200-
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
COLLINGSWORTH-
INCLUDING THE CITY OF...WELLINGTON
1130 PM CDT THU OCT 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM
CDT SATURDAY...

* EVENT...A FREEZE IS EXPECTED ACROSS THE SOUTHEAST TEXAS 
  PANHANDLE FRIDAY NIGHT AS TEMPERATURES WILL BE IN THE 20S. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE FRIDAY 
  EVENING INTO SATURDAY MORNING. 

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JACKSON
963 
WWUS74 KAMA 261155
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
655 AM CDT FRI OCT 26 2012

OKZ002-003-TXZ002>005-007>010-012>019-262000-
/O.CON.KAMA.FZ.W.0004.000000T0000Z-121026T1500Z/
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON
655 AM CDT FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SATURDAY...

* EVENT...A LIGHT FREEZE IS ANTICIPATED ACROSS THE CENTRAL AND
  EASTERN OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE THIS
  MORNING AS TEMPERATURES ARE FORECAST TO FALL TO AROUND 30 DEGREES
  BY SUNRISE...THEN RISE TO ABOVE FREEZING BY 10 AM THIS MORNING. A
  WIDESPREAD HARD...KILLING FREEZE IS THEN EXPECTED ACROSS THIS SAME
  AREA LATE TONIGHT INTO SATURDAY MORNING AS LOW TEMPERATURES ARE
  FORECAST TO FALL INTO THE LOWER TO MIDDLE 20S BY SUNRISE SATURDAY.

* TIMING...FREEZING TEMPERATURES ARE ANTICIPATED THIS MORNING...THEN
  RISING TO ABOVE FREEZING BY 10 AM. WELL BELOW FREEZING TEMPERATURES
  ARE THEN EXPECTED AGAIN AFTER 10 PM THIS EVENING THROUGH 10 AM
  SATURDAY MORNING.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

TXZ020-262000-
/O.CON.KAMA.FZ.W.0005.121027T0300Z-121027T1500Z/
COLLINGSWORTH-
INCLUDING THE CITY OF...WELLINGTON
655 AM CDT FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SATURDAY...

* EVENT...A HARD...KILLING FREEZE IS EXPECTED ACROSS COLLINGSWORTH
  COUNTY IN THE FAR SOUTHEAST TEXAS PANHANDLE LATE TONIGHT INTO
  SATURDAY MORNING AS LOW TEMPERATURES ARE FORECAST TO FALL INTO THE
  UPPER 20S BY SUNRISE SATURDAY.

* TIMING...WELL BELOW FREEZING TEMPERATURES ARE EXPECTED AFTER 10 PM
  THIS EVENING THROUGH 10 AM SATURDAY MORNING.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

ANDRADE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 25, 4:05 AM CDT, 3 minutes earlier.

Area forecast discussion, Oct 25, 4:05 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
405 AM CDT THU OCT 25 2012

.DISCUSSION...
COLD FRONT JUST MOVED THROUGH AMARILLO ABOUT A HALF HOUR AGO AND IS
CURRENTLY ALONG A LINE FROM SIMMS TO CLAUDE TO MOBEETIE.

TODAY AND TONIGHT...THE FRONT SHOULD CONTINUE TO MAKE RAPID PROGRESS
SOUTH ESPECIALLY AS THE MID AND UPPER LEVEL BROAD TROUGH DIGS
SOUTHEAST. THE PRESSURE GRADIENT OVER THE REGION SHOULD REMAIN RATHER
LARGE THROUGH TODAY AND TONIGHT...UNTIL THE FRONT GETS INTO SOUTH TX.
THUS...EXPECT WINDS TO STAY UP THROUGH THE DAY...AND POSSIBLY REMAIN
ABOVE 10KT FOR MUCH OF THE EVENING. AGREE WITH THE PREVIOUS SHIFT
THAT LOW AND MID CLOUDS COULD LIMIT RADIATIVE COOLING TONIGHT...BUT
WITH HIGHS GENERALLY IN THE 40S AND 50S...IT SHOULD HAVE LITTLE
IMPACT ON MOST OF THE REGION REACHING FREEZING. THE MAIN QUESTION
WILL BE IF THE SOUTHEAST TX PANHANDLE WILL GET THAT LOW. FOR
NOW...THINK THIS AREA WILL STAY JUST ABOVE FREEZING GIVEN SLIGHTLY
HIGHER BOUNDARY LAYER MOISTURE. HAVE UPGRADED THE FREEZE WATCH TO A
WARNING...BUT WILL HAVE TO WATCH THE SOUTHEAST CORNER TO SEE IF THE
WARNING NEEDS TO BE EXPANDED.

FRIDAY AND FRIDAY NIGHT...LIGHT NORTHEAST WINDS THROUGH THIS PERIOD
WILL KEEP TEMPERATURES RATHER LOW. FRIDAY LOOKS LIKE THE COOLEST DAY
OF THE WEEK...WITH MOST OF THE REGION SEEING HIGHS IN THE 40S.
CLEARING SKIES FRIDAY NIGHT COMBINED WITH THE LIGHT WINDS WILL
PROMOTE SIGNIFICANT RADIATIVE COOLING LEADING TO A FREEZE...POSSIBLY
KILLING FREEZE FOR ALL OF THE REGION. GIVEN THE HIGH LIKELIHOOD OF
THIS EVENT...HAVE UPGRADED THE FREEZE WATCH TO A FREEZE WARNING.

A SLOW MODERATING TREND WILL BEGIN ON SATURDAY AND CONTINUE THROUGH
MID WEEK UNDER DRY AND COOL NORTHWESTERLY FLOW. COULD SEE A SHORT
WAVE RIDGE BY NEXT THURSDAY ENHANCING THE WARMING TREND...BUT GIVEN
UNCERTAINTY IN THE TIMING OF THIS FEATURE BETWEEN THE GFS AND
ECMWF...KEPT CLOSE TO THE PREVIOUS FORECAST FOR NOW.

JOHNSON
&&

.FIRE WEATHER...
A STRONG COLD FRONT THIS MORNING WILL USHER IN MUCH COLDER
AIR...KEEPING RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT BOTH TODAY
AND TOMORROW. THIS WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS...DESPITE BREEZY NORTHERLY WINDS TODAY.

JOHNSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                54  30  49  24  54 /   0   0   0   0   0
BEAVER OK                  53  30  52  25  56 /   0   0   0   0   0
BOISE CITY OK              48  25  44  22  56 /   0   5   5   0   0
BORGER TX                  53  31  50  28  56 /   0   0   0   0   0
BOYS RANCH TX              55  29  51  26  59 /   0   0   5   0   0
CANYON TX                  56  31  51  23  56 /   0   0   0   0   0
CLARENDON TX               57  34  51  26  53 /   0   0   0   0   0
DALHART TX                 51  27  48  21  57 /   0   0   5   0   0
GUYMON OK                  54  28  48  23  56 /   0   0   5   0   0
HEREFORD TX                56  29  51  22  57 /   0   0   0   0   0
LIPSCOMB TX                55  28  50  23  54 /   0   0   0   0   0
PAMPA TX                   51  30  46  24  52 /   0   0   0   0   0
SHAMROCK TX                59  34  52  24  54 /   5   0   0   0   0
WELLINGTON TX              61  37  54  27  55 /   5   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO 10 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DEAF SMITH...GRAY...HANSFORD...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     POTTER...RANDALL...ROBERTS...SHERMAN.

     FREEZE WARNING FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FREEZE WARNING FROM 1 AM TO 10 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

     FREEZE WARNING FROM 10 PM FRIDAY TO 10 AM CDT SATURDAY FOR THE
     FOLLOWING ZONES: BEAVER...TEXAS.

&&

20/16
Hazardous weather outlook, Oct 24, 6:15 PM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT WED OCT 24 2012

OKZ001>003-TXZ001>020-251100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
615 PM CDT WED OCT 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY SOUTH
TO SOUTHWEST WINDS...SWITCHING TO THE NORTH OVERNIGHT BEHIND A STRONG
COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FREEZE IS EXPECTED ACROSS ALL BUT THE SOUTHEAST TEXAS PANHANDLE
THURSDAY NIGHT AS TEMPERATURES FALL INTO THE UPPER 20S TO LOWER 30S.
A WIDESPREAD HARD FREEZE IS THEN EXPECTED ACROSS ALL OF THE
PANHANDLES FRIDAY NIGHT AS TEMPERATURES FALL INTO THE 20 TO 30 DEGREE
RANGE...WHICH WILL LIKELY BE THE FIRST KILLING FREEZE OF THE SEASON
FOR MUCH OF THE AREA. FREEZE WATCHES ARE IN EFFECT THURSDAY NIGHT AND
FRIDAY NIGHT FOR PORTIONS OF THE PANHANDLES THAT HAVE YET TO
EXPERIENCE A HARD FREEZE THIS SEASON. FREEZING TEMPERATURES WILL
AGAIN BE POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:08 AM CDTFreeze WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 11 more54 hr

Nearby

Freeze Warnings in Texas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.